HOW HUMIRA BECAME PAINLESS!!!(Read if you have to go through painful injections)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PinksPerfect
New Member


Date Joined Sep 2010
Total Posts : 1
   Posted 9/5/2010 5:01 AM (GMT -7)   
Im 17 and got diagonsed with chron's just last year.I was on prednisone,Remicade,folic acid and a few other pills.Eventually my doctor took me off of everything and put me on Humira and at first I was VERY excited that I would'nt have to take any pills but after gett ing the injection I realized that it burned badly .Well after calling my doctor several time she found a way to make it Painless.....
 
1.They put the medicine in a syringe instead of the Pen
2.SODIUM BICARBONATE(i think thats how you spell it)but at least 6cc's of sodium bicarbonate followed with applying pressure with Ice after the injection made it pain free.
 
I really hope this helps anyone who had/has the same problems I've had

Sir Oinksalot
Regular Member


Date Joined Sep 2010
Total Posts : 34
   Posted 9/5/2010 5:35 AM (GMT -7)   
At least they can make the drug taking painless even if the drug cant make the disease painless :)

Sorry, just way too much irony.

My Humira injections stopped hurting me when I stopped giving myself Humira :P

Still thats good that it's painless for you now.

Sniper
Veteran Member


Date Joined Feb 2004
Total Posts : 6518
   Posted 9/5/2010 6:02 AM (GMT -7)   
Hi Pink,,,thanks for the info. I dont use Humira but have seen lots of post on how it burns. I do insulin and though it does not burn every now and then I think I hit a nerve because it really stings.
If we would read the secret history of our enemies,we would find in each mans life sorrow and suffering enough to disarm all hostility.

grayeyedblonde
Regular Member


Date Joined Jul 2008
Total Posts : 383
   Posted 9/5/2010 7:46 AM (GMT -7)   
I'm a little confused about the baking soda (sodium bicarbonate). Do you put it in the syringe with the medication? Inject it afterwards?

While I don't find it too unpleasant, it does burn. Anything to make this easier is very much appreciated! Thanks!

vadreamer1
Regular Member


Date Joined Aug 2006
Total Posts : 196
   Posted 9/5/2010 10:31 AM (GMT -7)   
I've been on Humira for roughly two years. I decided I wanted the syringe instead of the pen. BEST choice I could have made. Over all, I've had one or two instances where it stung, a bit. Yes, just a bit. I control how Humira goes into me. I take the meds out of the refrigerator, and roll the syringe between my palms a bit, then inject.

That works for me. Try the syringe, it might surprise you.

isergodur
Veteran Member


Date Joined Jan 2009
Total Posts : 831
   Posted 9/5/2010 4:37 PM (GMT -7)   
I use the syringe after trying the pen for 4 months.
The syringe is not painless though.

It does not hurt as much while the drug is going in but it hurts just as much after you have given yourself the shot.

Here is my belly after the last injection, you can see the pink spot on my right side (left on the pic)
I felt like I got burned badly for almost two whole days :(
it was swollen really bad I did not get a good enough pic of the swelling.
Is this normal after Humira injection do you guys get so pink ?

VIEW IMAGE

MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 9/5/2010 4:52 PM (GMT -7)   
Oh my isergodur, that looks horrible.  I was on Humira for a short time (about 3 months) but I had the shots every week.  I never had a reaction like that.

isergodur
Veteran Member


Date Joined Jan 2009
Total Posts : 831
   Posted 9/5/2010 5:06 PM (GMT -7)   
MAG102886 said...
Oh my isergodur, that looks horrible. I was on Humira for a short time (about 3 months) but I had the shots every week. I never had a reaction like that.


I thought it was bad maybe I should send it to my GI

This is just from one shot 40 mg

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 9/5/2010 9:05 PM (GMT -7)   
That looks like mine does sometimes. I found that Caladryl (or the store brand like it) helps make the pinkness and itch go away. It works better than cortisone cream. Also, I take benadryl right before the injection and it doesn't get so irritated.

I did have my GI look and she said as long as it's just where the med went in, it's fine. It's when you have a rash on other parts of your body after an injection that it would be worrisome.
Becky

32 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D
Coumadin stopped 3/15/10!!!!

jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 9/8/2010 11:30 AM (GMT -7)   
isergodur- I would definitely show that to you doctor. I have had a few issues with my injections but it has never swelled up or turned that red on such a large area. Hope you get some relief.

isergodur
Veteran Member


Date Joined Jan 2009
Total Posts : 831
   Posted 9/8/2010 12:34 PM (GMT -7)   
jas said...
<a rel="nofollow" target="_blank" href="/community/profile.aspx?f=17&m=1894761&p=75069">isergodur</a>- I would definitely show that to you doctor. I have had a few issues with my injections but it has never swelled up or turned that red on such a large area. Hope you get some relief.


I did, sent him the pic in a email ;)

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 9/9/2010 10:12 AM (GMT -7)   
Looks like an allergic reaction...benadryl might help control this reaction.

Jonny Five
Regular Member


Date Joined Sep 2009
Total Posts : 107
   Posted 9/10/2010 12:54 PM (GMT -7)   
It seems to be me like introducing sodium bicarbonate to the injection area might interact with the drug and reduce its effectiveness. If I understand right, this information came from your doctor, however I would be tempted to get a second opinion on this technique (perhaps from the pharmacy?) just in case.

kandc88
Regular Member


Date Joined Sep 2008
Total Posts : 65
   Posted 9/11/2010 9:46 PM (GMT -7)   
Looks just like my reactions. Try taking benadryl before and for a couple days after. Usually works for me. I also take allegro daily due to an overall skin rsn caused by humira, lucky me.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:10 AM (GMT -7)
There are a total of 2,733,559 posts in 301,134 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
341 Guest(s), 12 Registered Member(s) are currently online.  Details
BensonHill, tickbite666, Bucko, Girlie, mpost, Toto'surprise, ChickNorris, WORLD HEALING, Bobby Mac, Namie, peanut307, Nosila


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer